Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 28, 2021Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 28, 2021, 3:07 PM EDT for Murray County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 3:07 PM EDT (19:07 UTC)
Expired
Jun 28, 2021, 3:30 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Wind
40

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

828 
WWUS82 KFFC 281907
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
307 PM EDT Mon Jun 28 2021
 
GAZ004-005-281930-
Whitfield GA-Murray GA-
307 PM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHERN MURRAY COUNTIES UNTIL 330 PM EDT...

At 306 PM EDT...a strong thunderstorm was near Cisco, or 10 miles 
north of Chatsworth...moving northwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco and Gregory. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8469 3490 8467 3481 8483 3499 8497
TIME...MOT...LOC 1906Z 150DEG 9KT 3492 8475 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:17 PM EDT, 50 minutes earlier.

Area forecast discussion, Jun 28, 2:17 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
217 PM EDT Mon Jun 28 2021

...18Z Aviation Area Forecast Discussion...

.PREV DISCUSSION... /Issued 904 AM EDT Mon Jun 28 2021/

UPDATE...

Have bumped up PoPs just a bit in portions of east central Georgia
given current radar trends, model trends, and continued approach
of tropical wave to the east. Center of this closed tropical wave
is currently very exposed thanks to easterly shear which is
bringing rainfall and cloud cover to central Georgia. This will
continue through the day as the system continues to approach the
shore. Whether or not this system is named will be irrelevant to
our impacts, which will mainly be in the form of potential heavy
rainfall.

Lusk

PREV DISCUSSION... /Issued 739 AM EDT Mon Jun 28 2021/

PREV DISCUSSION... /Issued 351 AM EDT Mon Jun 28 2021/

SHORT TERM /Today through Tuesday/...

High pressure aloft will put a lid on today's afternoon
thunderstorms. While one or two can't be ruled out it would appear
that the coverage will be kept to a minimum. Patchy fog this morning
will give way to some scattered clouds across the northern parts of
the CWA today. Winds still be out of the SE today at 5 to 10 mph
with highs in the mid to upper 80s. A few spots across south central
GA should see temperatures in the low 90s.

Tomorrow a tropical disturbance will approach the GA coast. As of
right now, the forecast calls for it to stay below tropical storm
intensity. Strong upper level winds and a highly sheered environment
have prevented further intensification, despite the center of the
low's positioning above the warm waters of the gulf stream.
Regardless of whether or not the storm gets a name, it will bring
likely rain tomorrow beginning in the SE corner of the CWA and
moving up toward the metro area. QPF totals will be limited to
around an inch, primarily closer to the gulf although isolated areas
of higher precip are certainly possible.

Vaughn

LONG TERM /Tuesday Night through Sunday/...

By Tuesday night...the remains of the tropical system may have
pushed to our west while continuing to weaken. But this could change
depending on how the system develops. Under ridging aloft...we would
remain in the broad moist southeast flow. Still expect increasing
diurnal summertime activity each day, with moisture really enhancing
over the area late week and into the weekend as a deep trough
develops over the Great Lakes and a frontal boundary and associated
enhanced moisture axis sinks into the Tennessee Valley. Extended
models continue to disagree on how far south the front will sink
over the weekend. Given the solution spread...good chance to likely
pops for the end of the week into the weekend still look reasonable.
However...did include some categorical pops ahead of the front
across the north on Friday. The ECMWF continues to be the most
progressive/optimistic...pushing the front south of the metro area
by early Sunday. Regardless temps should be near normal through much
of the week...then somewhat below below normal with the increased
shower activity for Friday and into the weekend.

41

&&

.AVIATION...
18Z Update...

VFR conditions expected through the afternoon. Currently seeing
some SCT Cu around most locations but not expected much in the way
of development beyond that. MCN is closer to BKN/OVC as cloud
deck associated with moisture from TD4 is moving into the area.
Expect MVFR and IFR conditions to move in overnight into the early
morning hours. Some rain will be possible as well as a few rumbles
of thunder in the morning/afternoon tomorrow, so have added PROB30
groups around best timing. Winds should remain mostly E to SE from
5-10 kts, some higher gusts possible.

//ATL Confidence...18Z Update...
High confidence all elements.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          88  69  83  69 /  20  50  70  40
Atlanta         86  70  83  70 /  10  50  70  30
Blairsville     85  66  78  65 /  20  20  60  40
Cartersville    89  69  82  69 /  10  30  70  30
Columbus        87  69  90  70 /  10  40  60  30
Gainesville     85  69  80  69 /  20  40  70  40
Macon           83  68  87  69 /  30  50  60  20
Rome            90  70  84  70 /  10  20  70  30
Peachtree City  87  69  83  68 /  10  50  70  30
Vidalia         82  70  90  71 /  60  50  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Vaughn
LONG TERM....41
AVIATION...Lusk
Hazardous weather outlook, Jun 28, 4:56 AM EDT, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
456 AM EDT Mon Jun 28 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
456 AM EDT Mon Jun 28 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered showers and a few thunderstorms are expected this
afternoon and into tonight...mainly over north and east central
Georgia. Low pressure east of the Georgia and Florida coasts may
develop into a tropical system as it moves west into south and
central Georgia...bringing areas of very heavy rain tonight and
Tuesday. Isolated flooding may occur in heavier rain bands.
A few storms could become strong... with gusty winds...locally
heavy rainfall...and lightning being the primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered to numerous thunderstorms are expected across north and
central Georgia from Tuesday through Sunday. A few strong to
severe thunderstorms will be possible each day. Damaging wind
gusts, locally heavy rainfall, and frequent lightning will be the
primary threats with any stronger storms that develop.

Low pressure east of the Georgia and Florida coasts may develop
into a tropical system as it moves west into south and central
Georgia...bringing areas of very heavy rain tonight and Tuesday.
Isolated flooding may occur in heavier rain bands.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 28, 3:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
307 PM EDT Mon Jun 28 2021

GAZ004-005-281930-
Whitfield GA-Murray GA-
307 PM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHERN MURRAY COUNTIES UNTIL 330 PM EDT...

At 306 PM EDT...a strong thunderstorm was near Cisco, or 10 miles
north of Chatsworth...moving northwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco and Gregory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8469 3490 8467 3481 8483 3499 8497
TIME...MOT...LOC 1906Z 150DEG 9KT 3492 8475

WIND...40MPH

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.